A Proof of Regularity for Finite Splicing

  • Vincenzo Manca
Part of the Lecture Notes in Computer Science book series (LNCS, volume 2950)


We present a new proof that languages generated by (non extended) H systems with finite sets of axioms and rules are regular.


Splice Site Discrete Apply Mathematic Formal Language Theory Rule Expansion Expansion Component 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Culik II, K., Harju, T.: The regularity of splicing systems and DNA. In: Ronchi Della Rocca, S., Ausiello, G., Dezani-Ciancaglini, M. (eds.) ICALP 1989. LNCS, vol. 372, pp. 222–233. Springer, Heidelberg (1989)CrossRefGoogle Scholar
  2. 2.
    Culik II, K., Harju, T.: Splicing semigroups of dominoes and DNA. Discrete Applied Mathematics 31, 261–277 (1991)zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Garret, R.H., Grisham, C.M.: Biochemistry. Saunders College Publishing, Harcourt (1997)Google Scholar
  4. 4.
    Head, T.: Formal language theory and DNA: an analysis of the generative capacity of recombinant behaviors. Bulletin of Mathematical Biology 49, 737–759 (1987)zbMATHMathSciNetGoogle Scholar
  5. 5.
    Head, T., Păun, G., Pixton, D.: Language theory and molecular genetics. In: [11], ch. 7, pp. 295–360 (1997)Google Scholar
  6. 6.
    Manca, V.: Splicing normalization and regularity. In: Calude, C., Păun, G. (eds.) Finite versus Infinite. Contributions to an Eternal Dilemma. Springer, Heidelberg (2000)Google Scholar
  7. 7.
    Manca, V.: On some forms of splicing. In: Martin-Vide, C., Mitrana, V. (eds.) Words, Sequences, Grammars, Languages: Where Biology, Computer Science, Linguistics and Mathematics Meet. Kluwer, Dordrecht (2000)Google Scholar
  8. 8.
    Păun, G., Rozenberg, G., Salomaa, A.: DNA Computing. New Computing Paradigms. Springer, Berlin (1998)Google Scholar
  9. 9.
    Pixton, D.: Regularity of splicing languages. Discrete Applied Mathematics 69(1-2), 101–124 (1996)zbMATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    Pixton, D.: Splicing in abstract families of languages. Theoretical Computer Science 234, 135–166 (2000)zbMATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Rozenberg, G., Salomaa, A.: Handbook of Formal Languages, 3 vols. Springer, Heidelberg (1997)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2003

Authors and Affiliations

  • Vincenzo Manca
    • 1
  1. 1.Dipartimento di InformaticaUniversità di VeronaVeronaItaly

Personalised recommendations